Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 28, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 12, 2018, 7:34 PM CDT for Harper County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 12, 2018, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Harper County, OK
The radar
The Dodge City radar (KDDC), 96 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3452 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 20.2
The text
As transmitted.
997
WGUS54 KOUN 130034
FFWOUN
OKC059-130330-
/O.NEW.KOUN.FF.W.0028.180613T0034Z-180613T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
734 PM CDT TUE JUN 12 2018
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northwestern Harper County in northwestern Oklahoma...
* Until 1030 PM CDT
* Very slow moving thunderstorms have tracked across northern Harper
county over the past one to two hours. At least two to three
inches of rain have fallen an another inch of rain is likely,
especially across the northwest part of the county. Flash flooding
is occurring or is imminent.
* Some locations that will experience flooding include...
Rosston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3700 9951 3690 9951 3684 9975 3681 10000
3700 10000
$$
SIXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:04 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 12, 6:04 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Norman OK 604 PM CDT Tue Jun 12 2018 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Thunderstorms continue to develop over extreme northwestern OK this evening. Expect at least one or two small complexes of storms to dive southward overnight, especially near WWR and CSM. Additional storms will be possible near and just after sunrise around OKC/OUN and LAW. Winds will remain south to southeasterly around 10 to 15 kt. Expect increasing mid to high clouds. && .PREV DISCUSSION... /issued 327 PM CDT Tue Jun 12 2018/ DISCUSSION... The outflow boundary from the earlier convective system now lies from near Woodward to west of Cheyenne to near Crowell in Texas. A few strong to severe storms may pop up along this line as it progresses slowly to the west this afternoon. One cell in particular developed quickly in Knox County, Texas. A more organized area of storms, another MCS, is forecast to develop in the general vicinity of where today's outflow boundary intersects an old frontal boundary over southwest Kansas. These storms have a good chance of reaching northwest Oklahoma late tonight, then continuing southeast overnight and early Wednesday. Additional storms may form farther east (along the front) in central or south-central Kansas, then move into northern Oklahoma early Wednesday morning. In summary, rain chances will be highest in the northern parts of Oklahoma through midday Wednesday. Rain chances then dwindle quickly as the upper-level ridge builds back over the region Wednesday afternoon into the weekend. Temperatures will rise back up to where they were before the interruption from storms, and winds will be mainly from the south. Late in the weekend or early next week, moisture from the Gulf of Mexico and western Caribbean will arrive in north Texas and Oklahoma. Around the same time, mid/upper-level moisture from now- Hurricane "Bud" will arrive from the west. This is expected to result in a wet week next week. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 88 71 95 / 10 30 10 0 Hobart OK 72 91 71 99 / 10 20 10 0 Wichita Falls TX 74 96 72 98 / 0 20 10 0 Gage OK 68 89 69 98 / 70 40 10 0 Ponca City OK 70 88 70 95 / 50 60 10 0 Durant OK 72 94 72 95 / 10 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 06/03/03
Hazardous weather outlook, Jun 12, 12:40 PM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1240 PM CDT Tue Jun 12 2018 OKZ004>048-050>052-TXZ083>090-131745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1240 PM CDT Tue Jun 12 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... A few strong to severe thunderstorms will occur this afternoon mainly across parts of central and southern Oklahoma. Tonight, there is a Slight Risk of severe storms across northwestern Oklahoma with a Marginal Risk across much of Oklahoma and north Texas. Location... The Slight Risk area is northwest of a line from Sayre and Watonga, to Enid and Blackwell, Oklahoma. The Marginal Risk area is north of a line from Benjamin to Archer City, Texas. Timing... Severe storms are possible anytime this afternoon and tonight, but the most likely time for severe storms will be after 9 pm this evening. Impacts... Hail up to the size of golf balls and wind gusts to 65 mph are possible with any of the afternoon and early evening storms. As the night progresses, damaging wind gusts up to 70 mph and hail up to the size of quarters will become the main concerns. Very heavy rainfall, flash flooding, and frequent lightning are additional concerns with thunderstorms this afternoon and tonight. Discussion... Isolated to scattered storms will occur this afternoon near a residual outflow boundary central and southern Oklahoma as well as north Texas. Large hail, strong winds, heavy rainfall, and frequent lightning are the main concerns with these storms. The greatest potential for storms will be late this evening and overnight. Storms are expected to develop in the High Plains of Colorado, western Kansas, and the Panhandles late this afternoon and early evening. These storms are then expected to develop into one or more thunderstorm complexes that will move across mainly western and northern Oklahoma late this evening and overnight into Wednesday morning. Thunderstorms will remain possible into the daylight hours Wednesday, but the potential for severe storms is expected to diminish early Wednesday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon into early Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Storms will continue across portions of the area Wednesday with rain chances ending Wednesday afternoon. Gusty winds could be possible with the strongest storms but organized severe weather is not expected on Wednesday. Thunderstorm chances will return Sunday and continue into early next week. Heavy rain will be a concern. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
In the hours before
Special weather statement, Jun 12, 4:50 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 450 PM CDT TUE JUN 12 2018 OKZ004-005-122215- Harper OK-Woods OK- 450 PM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Harper and northwestern Woods Counties Until 515 PM CDT... AT 449 PM CDT, a strong thunderstorm was located 8 miles southwest of Buttermilk, moving southeast at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3700 9922 3683 9934 3695 9965 3700 9961 TIME...MOT...LOC 2149Z 299DEG 7KT 3704 9946 SIX
Special weather statement, Jun 12, 6:10 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 610 PM CDT TUE JUN 12 2018 OKZ004-122345- Harper OK- 610 PM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until 645 PM CDT... AT 608 PM CDT, a strong thunderstorm was located near Englewood, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Frequent cloud to ground lightning... Locations impacted include... Rosston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3700 9973 3681 9975 3681 10000 3700 10000 TIME...MOT...LOC 2308Z 270DEG 21KT 3699 9999 03
Local storm report, Jun 12, 7:09 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
709 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 11 N BUFFALO 36.99N 99.63W
06/12/2018 E1.25 INCH HARPER OK PUBLIC
&&
JPLocal storm report, Jun 12, 7:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 10 N ROSSTON 36.96N 99.94W
06/12/2018 E1.00 INCH HARPER OK TRAINED SPOTTER
&&
JPLocal storm report, Jun 12, 7:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG 6 N ROSSTON 36.90N 99.93W
06/12/2018 HARPER OK TRAINED SPOTTER
UTILITY POLE DOWNED ON AN ANGLE.
&&
JPLocal storm report, Jun 12, 7:31 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG 3 NNW ROSSTON 36.86N 99.95W
06/12/2018 HARPER OK TRAINED SPOTTER
UTILITY POLE SNAPPED.
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 60 min |
| Jun 12, 8:15 PM CDT | Special Weather Statement | OUN | Harper | 45 min |
| Jun 12, 9:22 PM CDT | Special Weather Statement | OUN | Ellis | 23 min |
| Jun 12, 10:22 PM CDT | Special Weather Statement | OUN | Woodward | 38 min |
| Jun 12, 10:36 PM CDT | Special Weather Statement | OUN | Grant | 39 min |
| Jun 12, 11:27 PM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| Jun 12, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 60 min |
| Jun 13, 12:13 AM CDT | Special Weather Statement | OUN | Roger Mills | 32 min |
| Jun 13, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 64 min |
| Jun 13, 12:53 AM CDT | Special Weather Statement | OUN | Beckham | 37 min |
| Jun 13, 1:15 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 60 min |
| Jun 13, 1:18 AM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| Jun 13, 1:54 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 66 min |
| Jun 13, 2:07 AM CDT | Flash Flood Warning | OUN | Beckham, Custer, Roger Mills, Washita | 3 hr |
| Jun 13, 2:17 AM CDT | Special Weather Statement | OUN | Greer, Harmon | 28 min |
| Jun 13, 2:43 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson | 32 min |
| Jun 13, 2:55 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon | 3 hr |
| Jun 13, 3:01 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson, Kiowa | 29 min |
| Jun 13, 3:29 AM CDT | Special Weather Statement | OUN | Kiowa | 31 min |
| Jun 13, 3:57 PM CDT | Special Weather Statement | OUN | Kingfisher | 33 min |
| Jun 13, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 39 min |
| Jun 13, 4:54 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 36 min |
| Jun 13, 5:00 PM CDT | Special Weather Statement | OUN | Jackson | 30 min |
| Jun 13, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 51 min |
| Jun 13, 5:27 PM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| Jun 13, 5:55 PM CDT | Special Weather Statement | OUN | Jackson | 35 min |
| Jun 13, 5:57 PM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| Jun 13, 6:10 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 50 min |
| Jun 13, 6:15 PM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Jun 13, 6:43 PM CDT | Special Weather Statement | OUN | Comanche | 32 min |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.